MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 71339158
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation of r3 constrained liner.
 
Event or Problem Description
It was reported that a revision surgery was performed to change the liner due to dislocation.
 
Additional Manufacturer Narrative
The associated complaint devices were returned.It was reported that after several years insitu, an r3 liner and oxinium femoral head were revised to an r3 constrained liner due to recent dislocation and disassociation from the acetabular cup.There have been three unsuccessful attempts to obtain supporting medical documentation, and very limited complaint details have been provided.The patient impact beyond the revision surgery cannot be determined as there is no report of the patient¿s current condition or how the procedure was tolerated.No further clinical assessment can be performed.The visually identified scratches and gouges on the femoral head are consistent with damage likely caused by articulating contact with another metal component such as the shell.Scratches on the face and chamfer areas leading into the internal taper were likely produced during removal/extraction of the head.The constrained liner is an assembly of 7 components, and two were not returned.Deformed edges on the inner and outer poly liner components were observed along with a darker stained edge on the cocr inner shell.It was noted all of these observed features appeared to fall along a linear line extending outward from the perceived center.These features were likely formed due to an impingement with another component.A review of complaint history revealed no prior complaints for the listed batch of femoral head.A review of the manufacturing records did not reveal any deviations that could have caused or contributed to the reported incident.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 CONST 58MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7140014
Report Number1020279-2017-01323
Device Sequence Number69094
Product Code KWZ
UDI-Device Identifier00885556020876
UDI-Public00885556020876
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71339158
Device Lot Number09JM07728
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
12/06/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date03/28/2018
05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;